Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
131 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Why am I getting rashes even after eating gluten free foods?

Answered by
Dr.
Dr. Rahul Kumar

Dermatologist

Practicing since :2010

Answered : 6300 Questions

default
Posted on Fri, 22 Feb 2013 in Skin Rash
Question: I am gluten sensitive and eat only gluten free foods now and have gotten rid of the diaharhea but not the rash. Only now the rash comes no matter what I eat, even all gluten free foods.
doctor
Answered by Dr. Rahul Kumar 50 minutes later
Hello dear,
Gluten sensitivity or celiac disease is aggravated by gluten containing diet.

However, this does not mean it can be completely cured by restricting the diet, though most of the symptoms can be controlled by diet control.

There is something called as resistant celiac disease where the disease persists even after restricting diet.

I advise you to continue with restricted diet and take symptomatic treatment for the rashes. You will definitely benefit by using topical calamine lotion on the affected areas. It is available over the counter.

I fear to say, gluten sensitivity is an autoimmune disorder and cannot be treated completely, it can only be controlled.

Please feel free to ask if you have any other doubts.

Wishing you good health.

Thank You.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Rahul Kumar 3 hours later
I know what Celiac disease is. I want to know how to get rid of the sporadic rash that is destroying my life. Putting salve on it won't help. It goes away on its own within half an hour. What is causing it sometimes and not others while eating the same food the second time is what I need to know. How to stop it is what I need answered.
doctor
Answered by Dr. Rahul Kumar 39 minutes later
Hello dear,
Thanks for the revert.

The answer to your problem is dapsone.

You may consider taking Tablet dapsone orally for some time. It is highly effective in controlling all the skin symptoms. In fact, you will get good results in a week.

However, it is a prescription drug. It would be unethical and inappropriate to prescribe you scheduled drugs without doing a proper examination.

I would suggest you to XXXXXXX a dermatologist and discuss with him on starting dapsone.

Dapsone is safe but in few people, it may cause hemolytic anemia.

Hope this information helps you. Let me know if you need further help.

Thank you.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication
Treatment/Therapy
Medical Topics ,  

Recent questions on  Gluten

doctor1 MD

Hi:) for a few years now I have been getting migraines in the evenings frequently. I also have stomach issuess after eating things that contain...

doctor1 MD

My left rib cage is protruding; saw a breast surgeon who wasn t concerned. Had a chest xray and nothing showed. It is not painful; however, it is...

doctor1 MD

Hello, My daughter just turned 3 years old. and her bowl movements have been causing a lot of concern. She has dark, very thick and sticky poop....

doctor1 MD

my daughter is 14 years old and she is very thin. She can eats alot when she is hungry. But she has infrequent bowel movement , sometimes like 2 to...

doctor1 MD

I am experiencing extreme flatulence ,very loud and embarrassing, and occasionally diarrhea also.

doctor1 MD

Hey doctor, Last night after visiting a friends house I was bitten by mosquitos and also some sort of insect/possibly spider as well? The mosquito...

doctor1 MD

Can diverticulosis be a cause for diaharrea which is also causing accidental bowel leakage?